Hi, i am 56 years old male with PD for the last 6 years, mainly tremors.I am on Sinemet 2 tablets x 5 times per day and Mirapex,and take some supplements to help with the non-motor symptoms. I started 2 weeks ago with 500 mg B1 in the morning and noticed it was sapping my energy completely. i decided to switch and take it an hour before bedtime and now i am sleeping like a baby. I was wandering if anybody else has had the same experience with B1.
Vitamin B1 puts me to sleep: Hi, i am 5... - Cure Parkinson's
Thanks! I am going to notice now! Janet 127
I think that's unusual. I initially experienced agitation from it and I know that's been reported by others. Many have written about having increased energy.
I agree. It generally interferes with sleep. Did you agitation go away and how much are you taking? I want to take it but get very anxious on only 200mg.
I started with 100mg allithiamine (the fat soluble version), which I took for 30 days with no issue. I think I responded to it because I definitely felt better. My mom who also has PD is taking 50mg of allithiamine daily and my husband and I both think she is doing better although we only see her about three times a year. But she's not doing anything else differently. After the 30 days I started on thiamine HCl injections at 100mg. That was too high a dose and caused agitation. I reduced it and played with it a bit, stopping after 3-1/2 months - I felt it was increasing my dyskinesia- and starting again at 60mg injections. I'm now stable at 80mg injections twice weekly. On my break from injections I tried oral thiamine HCl at 500mg and didn't like it, I can't say why, I just didn't feel good. At the time, I asked Dr. C about going back to the allithiamine and he said if it worked, why not. This is a long answer that is to say that allithiamine may be an option if large doses of thiamine HCl don't work.
It is more common for the late evening dose to cause insomnia and that is why Dr. C recommends the early morning and early afternoon dosing to try and avoid any insomnia issues. He has also said that some of the patients on the early morning and early afternoon dosing have reported better sleep. Your's is the first report that I have seen that says that an evening dose can actually help you get to sleep. I guess that's a good thing!
I have been in a huge battle with insomnia. I have been taking rytary ( carbidopa/llevodopa ) and Azelect.
The Rytary is marketed on the merits of its extended repepsf
Release mechanism providing more time between pills.
The release system turned out to be inconsistent. I started out taking 3mg tablets 4 times per day. I noticed there was a “speedy” aspect to the Rytary and that I was too animated when talking to co-workers and customers. I also noticed a Jekyll/Hyde aspect in the evening that escalated to a where my behavior was 180 degrees opposite my values and principles. I got into an argument with my wife over the use of her rain-sensing windshield wipers! @‘l
Could not get myself to be conservative Z
I keep gettimg interrupted but will finish this later.
Ok, the thing about Rytary that everyone needs to know is that it “stock piles” or accumulates in your system as unused and in my case, wires you up and out! I was driving like I was in a hurry in busy downtown traffic. It was ridiculous.
In my case, the transition would happen between 6 and 8. It is a literal Dr. Jekyll/Mr. Hyde. Well no more Mr Hyde. I’m off Rytary, back to c/l 50-200.
When I mentioned the “stockpiling” theory to my neurologist, I realized it wasn’t a theory. He called it “Stacking”.
There is such an abundance of knowledge and great information on this site, many of you are probably aware of it, but I wasn’t ... No Mas!
Are you taking B1 thiamine HCI?
yes, Solgar 500 mg HCL. I have been battling insomnia for a few years. After i began taking Magnesium Threonate, the quality of my sleep improved but i would still wake up after 5 hours. Now with the B1, i sleep very well. i am not sure, though, why my experience is different from others, but i am not complaining.
I take 500 mg of magnesium citrate with it. That might help. But I can only wonder if it’s something other that’s making you sleepy.
Hi Novapentia, I have been on 2000mg B1 since September. I have had a video consultation with Dr. Constantini ( see YouTube for explanation of the research) and after about two weeks of taking the large dose vit b1 I noticed improvement in my sleeping, going from 4hours to 6or 7. Each month something new improves. I have loads of energy, y motor skills are very much improved, my walking is more stable, and I now feel I can carry my grandchildren around without feeling frightened I am going to fall. Fab fab stuff. I also take one capsule of cbd oil. I take the b1in capsules of 500mg. Two in the morning, one at lunchtime and one at 6pm. Look up Dr. Constantini, he is very interesting. Also go to my parkinsons team.com and look for JewelyJulia who started me on this fab journey. Good luck, and a merry Christmas 🎄
Usually B vitamins keep you awake. That’s why most people take it in the morning. Add the other “b”s too, like a nice complex.
I take 500 mg B1 morning and lunch time which makes me sleepy. Can you throw more light on your experience please.
At one time Dr. Costantini mentioned to me passingly in an email that he thought it might be fine to take the full dose in the morning in one dose. If it makes you sleepy, perhaps you can contact his office and ask if a single evening dose close to bedtime might be a possible workaround.
On the Thiamine FAQ Page, I asked him if thiamine doesn't keep you awake, could you take the second dose around dinner time and he said as long as it doesn't disturb your sleep, it was fine. Look at Q&A number 13.
Here is a link to the FAQ page :
Thanks a lot Art. Will try that. How could I contact his office any mail ID if any please. I live in India. Experimenting with B1 on my own.
I'm not positive, but Kia17 may have that information. I know somebody mentioned it very recently on the forum, but that may be impossible to find at this point and I didn't think far enough ahead to write it down and save it, sorry! GioCas may be another one who might have the information since he is a patient there?
It's ok. will try the evening dose instead of lunch time dose. Thanks.
Is it ok to chew the 500 mg solgar b1 tablet cause swallowing as such disturbs my stomach.
Other forum members have previously reported chewing the tablets because of their large size. The Vitacost capsules are significantly smaller and definitely easier to swallow than the tablets and they offer free shipping :
I think I'm same started this other day and like an hour or two after take it can't keep my eyes open !! I thought was this causing it too
Not what you're looking for?
You may also like...
simply can do more than before I started taking this supplement. Buttons, turning over, running...
that general impression.) My question- Does anyone take both and have their dosage of one needed to...